Can chronic dry eye be a result of Botox injected into eyelids and the side crows feet area?
Botox properly injected into the crows feet area should not result in dry eye syndrome. You also mentioned the word "chronic" dry eyes. Botox wears off in 3-4 months. In the worst case scenario that Botox could cause dry eyes due to a incorrect method of injection, this dry eye would be temporary and not chronic. I do believe that the cause of your dry eyes is not associated to your Botox injections.
Hope this helps,
Dr. Gus Diaz
Dry eye after Botox
Thank you for your question terrmarkward. Botox is a purified protein used to address muscle associated with facial expression. Side effects can include dry eyes. This is temporary and generally lasts for 1-2 weeks and usually no more than 3-4 months. I would advise my patient that chronic dryness likely has a different cause.
with a doctor for specific recommendations. Good luck!
Botox cannot cause chronic dry eye
botox doesnt cause chronic dry eye when injected properly around the eye. Plus any effects of botox are gone in 3-4 months after injection. I suggest you see a eye physician that specializes in dry eye. Best, Dr. Emer.
Botox and dry eye
The short answer is yes. Periorbital Botox is known to cause a relaxation of the muscles associated with blinking and result in dryness or temporary worsening of dry eye. Typically, dry eye results from several factors and not just one: age, hormonal status, use of electronic devices, allergy and medications to name a few. This can be treated by a specialist in dry eye with drops, high quality fish oil designed for dry eye, and/or IPL for dry eye.